Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 302, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 11, 2007, 12:31 AM CDT for Morton County, North Dakota. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2007, 12:31 AM CDT (05:31 UTC)
- Expired
- Aug 11, 2007, 1:30 AM CDT
- In force
- 59 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Morton County, ND
The radar
The Bismarck radar (KBIS), 82 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 12:58 AM CDT | HAIL 1.75 | 1 S Hebron, ND | GOLF BALL SIZE HAIL. LATE REPORT FROM SATURDAY AUGUST 11TH 2007. |
| Aug 11, 1:05 AM CDT | HAIL 1 | 5 W New Salem, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 5:45 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 5.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1851 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 1543 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 110532 SVRBIS NDC059-110630- /O.NEW.KBIS.SV.W.0302.070811T0531Z-070811T0630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1231 AM CDT SAT AUG 11 2007 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA... * UNTIL 130 AM CDT * AT 1231 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HEBRON...OR ABOUT 33 MILES EAST OF DICKINSON...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HEBRON AROUND 1235 AM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 4698 10210 4672 10209 4675 10147 4698 10137 $$ CJS/HW
2 follow-up statements
000 WWUS53 KBIS 110548 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1247 AM CDT SAT AUG 11 2007 NDC059-110630- /O.CON.KBIS.SV.W.0302.000000T0000Z-070811T0630Z/ MORTON ND- 1247 AM CDT SAT AUG 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR WESTERN MORTON COUNTY... AT 1247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HEBRON...OR ABOUT 38 MILES EAST OF DICKINSON...MOVING NORTHEAST AT 20 MPH. A SECOND SEVERE STORM WAS LOCATED 10 MILES SOUTH OF HEBRON...AND MOVING NORTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... GLEN ULLIN AROUND 105 AM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 4698 10210 4672 10209 4675 10147 4698 10137 $$ CJS/HW
000 WWUS53 KBIS 110602 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 101 AM CDT SAT AUG 11 2007 NDC059-110630- /O.CON.KBIS.SV.W.0302.000000T0000Z-070811T0630Z/ MORTON ND- 101 AM CDT SAT AUG 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR NORTHWESTERN MORTON COUNTY... AT 101 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GLEN ULLIN...OR ABOUT 41 MILES EAST OF DICKINSON... MOVING EAST AT 10 MPH. THIS STORM PRODUCED GOLF BALL SIZE HAIL JUST SOUTH OF HEBRON AT 1258 AM CDT. THE SEVERE THUNDERSTORM WILL BE NEAR... GLEN ULLIN AROUND 110 AM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 4698 10210 4672 10209 4675 10147 4698 10137 $$ CJS/HW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:00 PM CDT, 9 hours 31 minutes earlier.
Area forecast discussion, Aug 10, 3:00 PM CDT, 9 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT FRI AUG 10 2007 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT WE ARE STILL EXPECTING MORE SEVERE THUNDERSTORMS TO BREAK OUT...AND THEN PUSH ACROSS OUR CWA OVERNIGHT...PER SPS DISCUSSION. ATTM PRIME AREA FOR NEW DEVELOPMENT IS ALONG THE MOISTURE CONVERGENCE LINE FROM JAMESTOWN TO MOBRIDGE. LATER TONIGHT A MCS MAY COME OUT OF MONTANA AND ACROSS OUR WESTERN AND CENTRAL COUNTIES. A COOLER...DRY AND BREEZY POST FRONTAL ENVIRONMENT WILL BE IN PLACE SATURDAY. MAJOR RIDGING WILL THEN RETURN SUNDAY BRINGING A RETURN TO HOTTER WEATHER. PRECIPITATION OF ANY SIGNIFICANCE IS NOT EXPECTED THROUGH MONDAY. .LONG TERM...TUESDAY THROUGH FRIDAY NIGHT MAJOR RIDGING WEST OF THE STATE WILL PERSIST THROUGH THE LONG TERM FORECAST PERIOD. TO THE OUR NORTHEAST THE HUDSON BAY LOW WILL STRENGTHEN ENOUGH TO DEPRESS OUR H5 HEIGHTS FROM WHAT THEY WOULD NORMALLY BE WITH THE EXPECTED PATTERN. THIS WILL KEEP OUR TEMPERATURES IN THE NORMAL RANGE. I EXPECT GENERALLY DRY WEATHER WITH THE NORTHWEST FLOW. && .AVIATION... SEVERE THUNDERSTORMS WILL BE THE MAJOR AVIATION HAZARD THIS EVENING AND TONIGHT. LATE TONIGHT SOME IFR CEILINGS MAY ALSO DEVELOP IN THE WAKE OF THE HEAVIER STORMS. && .FIRE... WILL ISSUE A FIRE WATCH FOR SLOPE AND BOWMAN COUNTIES FOR SATURDAY AFTERNOON WHERE AFTERNOON RH WILL BE NEAR 20 PERCENT WITH NORTHWEST WINDS GUSTING TO 30 MPH. BOWMAN AND SLOPE HAVE THE DRIEST FUELS IN MY CWA. && .BIS WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FOR SATURDAY AFTERNOON FOR NDZ040-043. && RSL
Hazardous weather outlook, Aug 10, 2:39 PM CDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 239 PM CDT FRI AUG 10 2007 NDZ001>005-009>013-017>023-025-031>037-041-042-044>048-050-051- 111945- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 239 PM CDT FRI AUG 10 2007 /139 PM MDT FRI AUG 10 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WILL INCREASE IN COVERAGE THIS AFTERNOON...AND THEN CONTINUE WELL INTO TONIGHT. HIGH WINDS.. HAIL AND TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED FOR THIS AFTERNOONS AND TONIGHTS SEVERE THUNDERSTORMS. NDZ040-043-111945- SLOPE-BOWMAN- 139 PM MDT FRI AUG 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON...AND THEN CONTINUE WELL INTO TONIGHT. HIGH WINDS.. HAIL AND TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FIRE WEATHER WATCH IS IN EFFECT FOR SATURDAY AFTERNOON. AFTERNOON RH IS EXPECTED TO BE NEAR 20 PERCENT WITH NORTHWEST WINDS GUSTING TO 30 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED FOR THIS AFTERNOONS AND TONIGHTS SEVERE THUNDERSTORMS. RSL
In the hours before
Local storm report, Aug 10, 7:13 PM CDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
713 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM FUNNEL CLOUD 18 SW LINTON 46.08N 100.50W
08/10/2007 EMMONS ND STORM CHASER
STORM CHASERS REPORT MULTIPLE FUNNELS OVER SOUTHWEST
EMMONS COUNTY.
&&
NHEINERTLocal storm report, Aug 10, 7:25 PM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
725 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM HAIL 6 S SELFRIDGE 45.96N 100.92W
08/10/2007 E1.75 INCH SIOUX ND TRAINED SPOTTER
&&
PAYDLocal storm report, Aug 10, 7:36 PM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
736 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM FUNNEL CLOUD 12 SE FORT YATES 45.96N 100.45W
08/10/2007 EMMONS ND LAW ENFORCEMENT
FUNNEL REPORTED 12 MILES SOUTHEAST OF FORT YATES OVER FAR
SOUTHWESTERN EMMONS COUNTY. FUNNEL DID NOT TOUCH DOWN.
&&
NHEINERTLocal storm report, Aug 10, 10:21 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1021 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL RAY 48.34N 103.16W
08/10/2007 E1.75 INCH WILLIAMS ND PUBLIC
NICKEL TO GOLF BALL.
&&
PAYDLocal storm report, Aug 10, 11:16 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1116 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 PM TORNADO 15 SW WILDROSE 48.48N 103.41W
08/10/2007 WILLIAMS ND AIRPLANE PILOT
REPORT FROM WEATHER MODIFICATION PILOT
&&
PAYDLocal storm report, Aug 10, 11:51 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1151 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 PM TSTM WND GST CROSBY 48.91N 103.29W
08/10/2007 E60 MPH DIVIDE ND MESONET
RAWS REPORTING SITE
1140 PM TSTM WND GST TIOGA 48.39N 102.94W
08/10/2007 E60 MPH WILLIAMS ND BROADCAST MEDIA
KXMC-TV VIEWER REPORT
&&
VJENSENThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:30 PM CDT | Tornado Warning | BIS | Emmons, Sioux | 30 min |
| Aug 10, 7:38 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Stark | 52 min |
| Aug 10, 8:06 PM CDT | Severe Thunderstorm Warning | BIS | Billings, McKenzie | 54 min |
| Aug 10, 8:26 PM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 30 min |
| Aug 10, 8:40 PM CDT | Tornado Warning | BIS | Dunn | 35 min |
| Aug 10, 9:50 PM CDT | Severe Thunderstorm Warning | BIS | Williams | 40 min |
| Aug 10, 9:59 PM CDT | Severe Thunderstorm Warning | BIS | Divide, McKenzie, Williams | 61 min |
| Aug 10, 10:17 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Mountrail | 22 min |
| Aug 10, 10:42 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 33 min |
| Aug 10, 11:05 PM CDT | Tornado Warning | BIS | Burke, Mountrail, Williams | 25 min |
| Aug 10, 11:11 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Divide, McKenzie, Mountrail, Williams | 64 min |
| Aug 11, 12:59 AM CDT | Severe Thunderstorm Warning | BIS | Dunn, Stark | 61 min |
| Aug 11, 1:02 AM CDT | High Wind Warning | BIS | Bottineau, McHenry, Pierce, Renville, Rolette | 3 hr |
| Aug 11, 1:28 AM CDT | Severe Thunderstorm Warning | BIS | Morton | 62 min |
| Aug 11, 1:47 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 58 min |
| Aug 11, 2:00 AM CDT | Severe Thunderstorm Warning | BIS | Mercer, Morton | 60 min |
| Aug 11, 2:19 AM CDT | Severe Thunderstorm Warning | BIS | Dickey, McIntosh | 56 min |
| Aug 11, 2:44 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 61 min |
| Aug 11, 3:14 AM CDT | Severe Thunderstorm Warning | BIS | Kidder | 61 min |
| Aug 11, 3:22 AM CDT | Severe Thunderstorm Warning | BIS | Dickey | 53 min |
| Aug 11, 3:25 AM CDT | Tornado Warning | BIS | Kidder | 35 min |
| Aug 11, 3:55 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 65 min |
| Aug 11, 4:10 AM CDT | Severe Thunderstorm Warning | BIS | Logan | 65 min |
| Aug 11, 4:20 AM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 55 min |
| Aug 11, 4:33 AM CDT | Severe Thunderstorm Warning | BIS | LaMoure, Stutsman | 57 min |
| Aug 11, 3:57 PM CDT | Fire Weather Watch | BIS | Billings, Bowman, Golden Valley, Slope | 13 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.